Advertisement

On expansions of numbers in alternating s-adic series and Ostrogradskii series of the first and second kind

  • I. M. Prats’ovyta
Article
We present expansions of real numbers in alternating s-adic series (1 < sN), in particular, s-adic Ostrogradskii series of the first and second kind. We study the “geometry” of this representation of numbers and solve metric and probability problems, including the problem of structure and metric-topological and fractal properties of the distribution of the random variable
$$ {\xi } = \frac{1}{s^{{\tau_1} - 1}} + \sum\limits_{k = 2}^\infty {\frac{{\left( { - 1} \right)}^{k - 1}}{s^{{\tau_1} + {\tau_2} + ... + {\tau_k} - 1}},} $$
where τ k are independent random variables that take natural values.

Keywords

Fractal Property Independent Random Variable Absolute Continuity Irrational Number Infinite Product 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 1.
    M. V. Prats’ovytyi, Fractal Approach to the Investigation of Singular Distributions [in Ukrainian], Drahomanov National Pedagogic University, Kyiv (1998).Google Scholar
  2. 2.
    F. Schweiger, Ergodic Theory of Fibred Systems and Metric Number Theory, Clarendon, Oxford (1995).zbMATHGoogle Scholar
  3. 3.
    E. A. Remez, “On alternating series that can be associated with Ostrogradskii algorithms for the approximation of irrational numbers,” Usp. Mat. Nauk, 6, No. 5(45), 33–44 (1951).MathSciNetzbMATHGoogle Scholar
  4. 4.
    A. Ya. Khinchin, Continued Fractions [in Russian], Fizmatgiz, Moscow (1978).Google Scholar
  5. 5.
    W. Sierpinski, O Kilku Algorithmach dla Rozwijania Liczb Rzeczywistych na Szeregi, Vol. 3, STNW, Warsaw (1911).Google Scholar
  6. 6.
    T. A. Pierce, “On an algorithm and its use in approximating roots of an algebraic equation,” Amer. Math. Monthly, 36, 523–525 (1929).CrossRefMathSciNetzbMATHGoogle Scholar
  7. 7.
    J. O. Shallit, “Pierce expansions and rules for the determination of leap years,” Fibonacci Quart., 32, No. 5, 416–423 (1994).MathSciNetzbMATHGoogle Scholar
  8. 8.
    O. M. Baranovs’kyi, “Representation of nowhere differentiable functions using representation of numbers by Ostrogradskii series,” Fraktal. Anal. Sumizh. Pyt., No. 2, 215–221 (1998).Google Scholar
  9. 9.
    M. V. Prats’ovytyi and O. M. Baranovs’kyi, “Properties of distributions of random variables with independent differences of successive elements of the Ostrogradskii series,” Teor. Imovir. Mat. Statyst., 70, 131–144 (2004).Google Scholar
  10. 10.
    M. V. Prats’ovytyi and O. M. Baranovs’kyi, “On the Lebesgue measure of certain sets of numbers defined by properties of their expansion into Ostrogradskii series,” Nauk. Chasop. Nats. Ped. Univ. Im. Drahomanova, Ser. 1, Fiz.-Mat. Nauky, No. 5, 217–227 (2004).Google Scholar
  11. 11.
    I. M. Prats’ovyta, “Ostrogradskii series of the second kind and distributions of their random incomplete sums,” Nauk. Chasop. Nats. Ped. Univ. Im. Drahomanova, Ser. 1, Fiz.-Mat. Nauky, No. 7, 141–156 (2006).Google Scholar
  12. 12.
    S. Kakutani, “Equivalence of infinite product measures,” Ann. Math., 49, 214–224 (1948).CrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2009

Authors and Affiliations

  • I. M. Prats’ovyta
    • 1
  1. 1.National Pedagogic UniversityKyivUkraine

Personalised recommendations